MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE FLOWPORT II CANNULA WITH OBTURATOR STRYKER 165MM; ACCESSORIES, ARTHROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE FLOWPORT II CANNULA WITH OBTURATOR STRYKER 165MM; ACCESSORIES, ARTHROSCOPIC
Catalog Number CAT02438
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip broke during the procedure.The piece was retrieved.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
Three attempts have been made to retrieve the device for evaluation, and it is yet to be received in-house.No further attempts to retrieve the device are required.In the event that the device is received, the complaint will be reopened and the investigation will be updated with the new results.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: tip breaking probable root cause: application - excessive force - poor visualization through arthroscope the reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product has now been physically received at stryker endoscopy, usa and the investigation has been re-opened.Investigation as follows is now based on product received.Alleged failure: the flowport ii cannula (cat 02438, lot: 011393) broke off in the capsule.Part of it fell into the acetabulum and had to be retrieved.Time loss approx.60 min.The second cannula from the same kit also broke after the extension was completed.The cannula was in the joint with the optics and was slightly crushed.The broken part also had to be retrieved, which took another 70 minutes.All parts could be removed.The extension time was extended by over 2 hours, the consequences for the patient are unclear.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause could be use of excessive force.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
FLOWPORT II CANNULA WITH OBTURATOR STRYKER 165MM
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andy dobos
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key21531878
Report Number0002936485-2025-00174
Device Sequence Number20596806
Product Code NBH
UDI-Device Identifier07613252633181
UDI-Public07613252633181
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT02438
Device Lot Number011393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/25/2025
06/05/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/22/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown